Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

188 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Having stomach ache and diarrhoea immediately after eating. Taking less spicy food. What is the treatment?

Answered by
Dr.
Dr. Ratnakar Kini

Gastroenterologist

Practicing since :1996

Answered : 1857 Questions

default
Posted on Tue, 19 Nov 2013 in Digestion and Bowels
Question: My wife gets stomach ache and diarrhoea immediately after eating. she says she gets the urge to use toilet while eating. sometimes, for about 2 weeks she is fine and the onset of the symptoms is usually after taking certain food items. milk, XXXXXXX are some of her food triggers which she is currently avoiding. she has been to 3 doctors and each diagnosed her differently from others. she is not ok with taking spicy food, which causes diarrhoea. she is unable to have even less spicy food for breakfast. Once, all she had was peach, banana and orange (without any dressing on fruit salad) in empty stomach for breakfast. Then she ended up getting diarrohea. pls help
doctor
Answered by Dr. Ratnakar Kini 24 hours later
Brief Answer:
Detailed answer given below

Detailed Answer:
Hi,
Thanks for posting your query.
I am Dr.Ratnakar Kini and I am pleased to assist you.

It looks like your wife is suffering from irritable bowel syndrome.

I would like to have some more information so that I can give a better opinion.

1. How long has she been having this symptom?
2. Does bowel movement occur after she goes to sleep?
3. Is there any weight loss?
4. Is she on any medication?
5. Is she a diabetic?
6. Does she have thyroid issues?
7.What are all the tests done so far?

Get back to me with these information and I would give my opinion.
Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ratnakar Kini 15 minutes later
1. for about 2 yrs when she felt that her loose motion was only because of carbonated drinks. later she found more food was affecting her
2. no bowel movement after sleep.. she gets urine frequently at night and feeling of not emptying bladder fully
3. i think no
4. no
5. no
6. blood test about 5 months ago shows thyroid is normal
7. colonoscopy in 2012,
tests in march 2013- hematology, stools, thyroid


she says she gets stool sometimes like loose motion, or just water or thin small strips (semi solid) or small round balls
doctor
Answered by Dr. Ratnakar Kini 6 minutes later
Brief Answer:
More information given below.

Detailed Answer:
Hi XXXXXXX
Are you from Chennai?
What diagnosis did the doctor make?
What has the doctor prescribed for her symptoms?

Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ratnakar Kini 1 hour later
no, we are in mumbai
at first, she had felt constipated. then she got loose motion. she mentioned the doc that she got blood in loose motion so he was more concerned about blood and diagnosed her with haemmohroids in 2012. only once in these 2yrs she has got blood in loose motion, otherwise, blood when she gets constipated

in march 2013., another doc said its ibs. her blood tests and stool tests were normal. he gave her colospa retard and vibact(probiotic) on suspicion that its ibs. but once when she stopped taking medicines, again her symptoms started. she was taking medicine whenever her symptoms started but it took her 2 days to relieve her from symptom after taking medicine

then about 2 months ago, she went to another doc. when he was told about ibs, he said ibs is more of a psychological problem and diagnosed her with gastro colic reflux. he gave her razo D, velgut, O2/ornoxin, ivoral forte.. but she still got loose motion once in a day
Reports attached

doctor
Answered by Dr. Ratnakar Kini 39 hours later
Brief Answer:
Detailed answer given below

Detailed Answer:
Hi,
The information you have given points towards irritable bowel syndrome only.

But few other tests have to be done.
Tests for celiac disease have to be done.

This includes upper GI endoscopy/small bowel biopsy and blood tests( tissue transglutaminase antibody).

Let her take a course of rifaximin and also take probiotics,antispasmodics and antidepressants.

You can discuss with her doctor about these tests and medications.
Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ratnakar Kini 51 minutes later
thank you so much for your immediate help
doctor
Answered by Dr. Ratnakar Kini 4 hours later
Brief Answer:
.

Detailed Answer:
Welcome
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Medical Topics

Recent questions on  Probiotic

doctor1 MD

I was recently on a round of amoxocillin for a tonsillitis infection, when I also had a yeast infection present at the time of my visit. I was also prescribed diflucan, and took two during the course of the antibiotics (10 days) to clear the infection, and have been eating lots of yogurt and kefir everyday since. I ordered a swab test at the first visit which came back negative for candida, much to my confusion. However, after the two diflucan symptoms subsided. 3 weeks later the tonsillitis returned, along with a UTI. I was prescribed another round of amoxicillin, and I have been 5 days, or halfway through, my second round. About three days ago, two days in to the second round of antibiotics, I developed yet another yeast infection.. or so I thought. I have taken two diflucan, still taking kefir and yogurt, to no avail. I had noticed that the discharge had no yeasty odor, which is usually very obvious to me, yet the symptoms all pointed to the worst yeast infection I ve ever experienced. Tonight I tried a clotrimazole suppository from an OTC 7-day treatment pack, along with acidophilus supplements, and within an hour was experiencing an even more painful and itchy, almost burning reaction. Upon inspection, I noticed very severe swelling of the inner labia, and even a tiny bit of bleeding from the now completely raw, sore and swollen inner labia. It seems to be a reaction to the clotrimazole, which I plan to discontinue. I am curious about the possibility of a lactobacilli overgrowth, or cytotolytic infection, as a result of my overzealous consumption of probiotic foods. Even moreso, I am interested in finding a way to put this problem to rest! Any suggestions are welcome and appreciated.

doctor1 MD

I had my lower lip swell up, left side about a month ago. I took a Benedryl with no immediate effect and the swelling subsided in about 36 hours. Two weeks later my lower lip swole up again this time on my right side, I took a sinus/ allergy OTC, and once again no immediate effect and the swelling subsided in about 36 hours. Have had a rash which began with a small rough spot on my ankle, loosely following as the rash grew in size, a naturopathic protocol consistent with a yeast over- growth using probiotics and anti-candida supplements. Last week consulted with a naturopathic doctor and she suggested that my rash looks like eczema, not candida, but that the swelling and the rash even as their triggers may be different in specific that both are in response to my body being overloaded with toxins. Tomorrow I begin a detox cleanse and have an appointment with a dermatologist for the skin issue. I have mostly been on an anti-inflammatory diet for a week and have not used any Candida kill supplements for 2 weeks. My most acute issue, is a third swelling which began today almost immediately after drinking a mostly veg smoothie, beginning on my upper lip this time and spreading to my right cheek. I m already moving toward some necessary lifestyle changes. I have taken a couple of benedryls today. Any suggestions you could give me would be helpful. Thank you, signed Puffyface.

doctor1 MD

hi, my daughter is having amoebiasis last sunday and was admitted to the hospital she was discharged today and still continue taking antibiotics. Is it okay for her to eat yogurt cause they say it is the best probiotic. It will not affect her stomach while eating it?

doctor1 MD

I have been suffering from indigestion, bloating after eating and a mild IBS and have been using prebiotics and probiotics for the last over a year. It did not prove effective and my condition continues. It will be much appreciated if you would be good enough to prescribe some supplements which could be available in U.K. I live in London.

doctor1 MD

My daughter is 3 years 8 months old. She doesn't pass motion regularly for last 7 months . We have been visiting doctors but situation is not improving. After 4-5 days also we need to give repository for forcing the motion. She eats a lot of...

doctor1 MD

Hi I went to the ER 2 weeks ago with intense abdominal pain and was diagnosed and put on flagyl and Cipro for one week. Saw my Dr the following week who put me on Levaquin for second week. I took my last Levaquin Friday. I still have pain eating...

doctor1 MD

is this stool color normal